MAUDE Adverse Event Report: COVIDIEN LP SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Emotional Changes (1831); Foreign Body Reaction (1868); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Perforation (2001); Scar Tissue (2060); Seroma (2069); Vomiting (2144); Hernia (2240); Discomfort (2330); Obstruction/Occlusion (2422); Ascites (2596); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after implant, the patient experienced infection, adhesion, pain, discomfort, mesh failure, defective device, mental pain, suffering, disability, impairment, and loss of enjoyment of life.Post-operative patient treatment included revision surgery, bowel resection, and mesh removal.
 
Additional Manufacturer Narrative
Additional info: a2 (date of birth), a3, a4, b5, b7, d6b, d10, h6 (patient codes, imf codes, device codes, ime e2402: "allergic reaction").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after implant, the patient experienced mesh deformation/migration, recurrence, hematoma, inflammation, allergic reaction, obstruction, seroma, perforation, abscess, infection, adhesion, pain, discomfort, mesh failure, defective device, mental pain, suffering, disability, impairment, and loss of enjoyment of life.Post-operative patient treatment included medication, revision surgery, bowel resection, primary repair of ventral hernia, adhesiolysis, small bowel enterotomy closure, and mesh removal.
 
Additional Manufacturer Narrative
Additional info: h6 (patient codes, imf code, ime e2402 updated to include "fibroadipose tissue, serositis").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced fluid collection, fibroadipose tissue, foreign body reaction, serositis, nausea, vomiting, scar tissue, small arterial bleeding vessel, mesh deformation/migration, recurrence, hematoma, inflammation, allergic reaction, obstruction, seroma, perforation, abscess, infection, adhesion, pain, discomfort, mesh failure, defective device, mental pain, suffering, disability, impairment, and loss of enjoyment of life.Post-operative patient treatment included drain placement for fluid collection, medication, revision surgery, bowel resection, primary repair of ventral hernia, adhesiolysis, small bowel enterotomy closure, removal of scar tissue, repair of small arterial bleeding vessel with suture, use of blake drains, and mesh removal.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced fluid collection, fibroadipose tissue, foreign body reaction, serositis, nausea, vomiting, scar tissue, small arterial bleeding vessel, mesh deformation/migration, recurrence, hematoma, inflammation, allergic reaction, obstruction, seroma, perforation, abscess, infection, adhesion, pain, discomfort, mesh failure, defective device, mental pain, suffering, disability, impairment, and loss of enjoyment of life.Post-operative patient treatment included drain placement for fluid collection, medication, revision surgery, bowel resection, primary repair of ventral hernia, adhesiolysis, small bowel enterotomy closure, removal of scar tissue, repair of small arterial bleeding vessel with suture, use of blake drains, mesh removal, removal of bowel (1/3 of intestines).
 
Additional Manufacturer Narrative
Additional information: b5, b7, h6 (ime code).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15294680
Report Number1219930-2022-03325
Device Sequence Number15011890
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2005
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Device Lot NumberA3E403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer07/19/2023
01/17/2024
03/27/2024
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date07/24/2023
01/29/2024
04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VICRYL KNITTED/WOVEN MESH (ETHICON INC).
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American